My husband, age 47 with CHF and arrythmia, just was released from the hospital. He had 56/34 blood pressure and it has been 169/102, now its 110/39 and he passed out two times yesterday and I am really confused as to what we should do next.
Have you contacted his cardiologist? What kind of medicines is he taking? I have read that licorice will increase BP. I found the below treatments for low BP on Medicine.net. I am sure that your husband's condition precludes him from using some or all of the medicines below:
Digitalis will increase his ejection fraction and blood flow rate, if he is in or at a certain stage of heart failure, but will not necessarily increase his blood pressure due to decreasing his vascular bed resistance. It would seem as though it might stop the passing out with increasing the blood flow. I don't know how well his arrhythmia would respond to Digitalis.
Did you not receive instructions from the hospital for what to do upon discharge? Surely low BP was discussed concerning someone with CHF. I would call the damn hospital and demand information or call 911 and return him. Read the discharge instructions. See if there are directions to be followed if low BP occurs.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.